Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 295, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 21, 2011, 2:15 PM CDT for 4 counties in Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 21, 2011, 2:37 PM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Alexander County, IL, Johnson County, IL, Pulaski County, IL, Union County, IL
The radar
The Paducah radar (KPAH), 45 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:20 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 21, 11:20 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1120 AM CDT TUE JUN 21 2011 .UPDATE... UPDATE TO DISCUSSION SECTION FOR PUBLIC PRODUCT AND GRID UPDATES. AVIATION SECTION UPDATED FOR UPCOMING TAF ISSUANCE. && .DISCUSSION... CONVECTION CONTINUES TO INCREASE OVER WESTERN AND MIDDLE TENNESSEE. EXPECT THIS CONVECTION TO TRANSLATE NORTH/NORTHEAST...WITH HIGHEST POPS OVER WESTERN KENTUCKY THIS AFTERNOON. MADE SOME ADJUSTMENTS TO TEMPS AND DEW POINTS. && .AVIATION... NEW TAF ISSUANCE WILL INCORPORATE VICINITY THUNDER AT THE SITES AND MAINLY LOW END VFR SCT-BKN...AT TIMES LOWERING INTO THE MVFR CATEGORY. SOUTH/SOUTHWEST WINDS IN THE 5-15KT RANGE EXPECTED THROUGH MIDDAY WEDNESDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 21, 4:04 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 404 AM CDT TUE JUN 21 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 404 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT STORMS TODAY AND TONIGHT WILL INCLUDE A SLIGHT RISK OF SEVERE WEATHER. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST FLOOD INFORMATION. SOUTH TO SOUTHWEST WINDS MAY INCLUDE SOME GUSTINESS IN THE 20S MPH TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF THUNDERSTORMS CONTINUES FOR MUCH OF THE PERIOD. THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Jun 21, 8:39 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND GST FORT CAMPBELL NORTH 36.65N 87.46W
06/21/2011 M61.00 MPH CHRISTIAN KY ASOS
&&
CTNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:22 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 38 min |
| Jun 21, 2:30 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Graves, Hickman, Livingston, McCracken and 1 more | 103 min |
| Jun 21, 3:20 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Henderson, Hopkins, Lyon, McLean and 4 more | 115 min |
| Jun 21, 9:11 AM CDT | River Flood Warning | PAH | Gallatin, Wayne, White | 28 days |
| Jun 21, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne, White | 34 min |
| Jun 21, 4:09 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 18 min |
| Jun 21, 4:17 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry | 28 min |
| Jun 21, 4:44 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.